# SDR CA100115001

- Difficulty date: January 12, 2010
- Submitted: March 1, 2010
- Operation: General aviation
- Make and model: Cessna 172N
- Aircraft time: 10,803 hours
- Engine: Lyc O320H2AD
- System (JASC): 3397 · Light System Wiring
- Part: Wire
- Condition: Burned
- Location: Landing Light
- Stage of operation: CR
- How discovered: O
- Nature of condition: B, H
- Precautionary procedure: A

## Discrepancy

(CAN) ON JANUARY 12, 2010, APPROX 19:20 LOCAL TIME, ACFT WAS CONDUCTING NIGHT TRAINING OPERATIONS WHEN A BURNING SMELL IN THE COCKPIT WAS NOTED AND THE LANDING LIGHT FAILED TO OPERATE.  INSP COMPLETED BY MX, FOUND THAT THE LANDING LIGHT WIRING LOCATED IN THE LOWER ENGINE COWL HAD CHAFED THROUGH ITS SHEILDING AND ARCED TO THE LOWER COWLING.  LANDING LIGHT SWITCH AND ASSOCIATED WIRING WAS ALSO EXAMINED AND FOUND WIRING CONNECTIONS AT THE COCKPIT MOUNTED SWITCH SHOWING SIGNS OF POSSIBLE OVERHEATING.  LANDING LIGHT SWITCH AND SYS WIRING WAS REPLACED AND THE SYS WAS FUNCTION TESTED WITH NO ADDITIONAL DEFECTS FOUND.  THE ACFT WAS RETURNED TO SERVICE ON JANUARY 13, 2010.
